Alert archive / North Dakota / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 78, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jun 6, 2007, 4:19 AM CDT for McIntosh County, North Dakota. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 6, 2007, 4:19 AM CDT (09:19 UTC)
- Expired
- Jun 6, 2007, 5:00 AM CDT
- In force
- 41 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
County McIntosh County, ND
The radar
The Aberdeen radar (KABR), 99 km from the middle of the area, began a volume at 09:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 6, 4:30 AM CDT | HAIL 0.75 | Ashley, ND | HAIL FELL FROM 430 AM TO 455 AM CDT AND COVERED THE GROUND. MANY LEAVES ON THE GROUND DUE TO HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 9.3 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1901 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 139 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KBIS 060919
SVRBIS
NDC051-061000-
/O.NEW.KBIS.SV.W.0078.070606T0919Z-070606T1000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
419 AM CDT WED JUN 6 2007
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN MCINTOSH COUNTY IN SOUTHEAST NORTH DAKOTA...
* UNTIL 500 AM CDT
* AT 412 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS
STORM WAS LOCATED 6 MILES SOUTHEAST OF VENTURIA...OR ABOUT 77 MILES
SOUTHWEST OF JAMESTOWN...AND MOVING NORTHEAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
ASHLEY AROUND 430 AM CDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE HAIL...AND DEADLY LIGHTNING. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND
AWAY FROM WINDOWS.
LAT...LON 4598 9960 4594 9944 4595 9903 4626 9903
4624 9944
$$
RSL2 follow-up statements
000
WWUS53 KBIS 060933
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
433 AM CDT WED JUN 6 2007
NDC051-061000-
/O.CON.KBIS.SV.W.0078.000000T0000Z-070606T1000Z/
MCINTOSH ND-
433 AM CDT WED JUN 6 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 AM CDT
FOR EASTERN MCINTOSH COUNTY...
AT 426 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS LOCATED NEAR ASHLEY...OR ABOUT 71 MILES SOUTHWEST OF
JAMESTOWN...MOVING NORTHEAST AT 25 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL EASTERN MCINTOSH COUNTY AROUND 450 AM CDT...
LAT...LON 4598 9960 4594 9944 4595 9903 4626 9903
4624 9944
$$
RSL000
WWUS53 KBIS 060959
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
459 AM CDT WED JUN 6 2007
NDC051-061009-
/O.EXP.KBIS.SV.W.0078.000000T0000Z-070606T1000Z/
MCINTOSH ND-
459 AM CDT WED JUN 6 2007
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MCINTOSH COUNTY
EXPIRES AT 500 AM CDT...
THE SEVERE THUNDERSTORM HAS WEAKENED AND NO LONGER POSES A
SIGNIFICANT THREAT.
LAT...LON 4598 9960 4594 9944 4595 9903 4626 9903
4624 9944
$$
RSLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 3:15 AM CDT, 1 hour 4 minutes earlier.
Area forecast discussion, Jun 6, 3:15 AM CDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 315 AM CDT WED JUN 6 2007 .SHORT TERM...TODAY THROUGH FRIDAY NIGHT... THE GFS AND NAM CONTINUE TO INDICATE POTENTIAL HEAVY RAIN THIS EVENING THROUGH THURSDAY MORNING AS THE SURFACE LOW MOVES ACROSS THE CENTRAL PLAINS ALTHOUGH THEY DIFFER ON PLACEMENT OF HEAVIEST RAIN. STILL HEAVY RAIN LOOKS LIKELY WITH AMOUNTS OF 2 TO 3 INCHES POSSIBLE IN SOME AREAS. WILL LEAN TOWARD THE GFS SOLUTION AND WILL ISSUE A FLOOD WATCH FOR WESTERN AND NORTH CENTRAL ND FROM 7 PM CDT THIS EVENING THROUGH 1 PM CDT THURSDAY. A LINE OF THUNDERSTORMS IS JUST NOW MOVING INTO WESTERN ND...BUT AIRMASS BECOMES MORE STABLE WITH EASTWARD MOVEMENT. SCATTERED TSTMS IN SOUTH CENTRAL ND HAVE BEEN WEAKENING OVER THE PAST HOUR AND EXPECT THE SAME TO HAPPEN TO THE TSTMS IN THE NORTHWEST. VAD WIND PROFILE FROM BISMARCK AND MINOT RADARS INDICATE LOW LEVEL JET OF 40 TO 50 KTS WHICH SHOULD MOVE EAST THROUGH THE MORNING...AND INTO MINNESOTA BY AFTERNOON. STILL SHOULD BE PLENTY OF CAPE THROUGH THE DAY THROUGH THE EVENING FOR SEVERE WEATHER POTENTIAL. PROBLEM IS THAT THERE WILL BE A FAIRLY STRONG CAP SO FOR TODAY WILL KEEP THE POPS DOWN. POTENTIAL FOR HEAVY RAIN WILL INCREASE AS THE SURFACE LOW MOVES ALONG THE SOUTH DAKOTA BORDER TONIGHT AND THURSDAY MORNING. CONDITIONS SHOULD IMPROVE AFTER THAT AS THE SURFACE LOW EXITS THE REGION. IN ADDITION TO THE RAIN...STRONG WINDS LIKELY ON THE BACK SIDE OF THE LOW THURSDAY. WINDS MAY REACH HEADLINE CRITERIA BUT WILL NOT MENTION AT THIS TIME. GFS SHOWS FAIRLY SIGNIFICANT SUBSIDENCE DEVELOPING AT MID LEVELS THURSDAY AFTERNOON...SO EXPECT CHANCE OF PRECIP TO DIMINISH FROM THE NORTHWEST. WILL NOT MENTION PRECIP FRIDAY OR FRIDAY NIGHT...FLOW ALOFT SHOULD BE NORTHWEST OR NEARLY WEST WITH WEAK SHORT WAVES MOVING THROUGH BUT DOESNT LOOK LIKE ENOUGH ENERGY ASSOCIATED WITH THEM TO CAUSE PRECIP. .LONG TERM...SATURDAY THROUGH WEDNESDAY NIGHT... A SHORT WAVE ON SATURDAY...AND THEN THE APPROACH OF AN UPPER LONG WAVE TROUGH WILL BRING THE THREAT OF THUNDERSTORMS SEVERAL TIMES DURING THE EXTENDED FORECAST. && .AVIATION... VERY ACTIVE DAY FOR STRONG THUNDERSTORMS ON TAP FOR NORTH DAKOTA. PEAK ACTIVITY WILL BE FROM 08Z-12Z AND THEN AGAIN FROM 20Z-04Z. && .BIS WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH FROM THIS EVENING THROUGH THURSDAY AFTERNOON FOR NDZ001>005-009>013-017>023-031>033-040-041-043-044. && TSW/RL
Hazardous weather outlook, Jun 5, 2:43 PM CDT, 13 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 243 PM CDT TUE JUN 5 2007 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-061945- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 243 PM CDT TUE JUN 5 2007 /143 PM MDT TUE JUN 5 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE FOR SCATTERED THUNDERSTORMS MOVING WEST TO EAST THIS EVENING THROUGH THE OVERNIGHT HOURS OVER MUCH OF WEST AND CENTRAL NORTH DAKOTA. AT THIS TIME THE BEST CHANCES LOOK TO BE ACROSS THE SOUTHERN HALF OF THE FORECAST AREA. A FEW STRONG STORMS ARE POSSIBLE OVER FAR SOUTHWEST NORTH DAKOTA WITH HAIL AND HIGH WINDS THE PRIMARY THREATS. THUNDERSTORMS SHOULD DIMINISH IN INTENSITY AS THEY MOVE EAST INTO A MORE STABLE AIRMASS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A STRONG LOW PRESSURE SYSTEM WILL MOVE ACROSS THE STATE WEDNESDAY AND WEDNESDAY NIGHT BRINGING A VERY GOOD CHANCE OF THUNDERSTORMS TO MUCH OF WESTERN AND CENTRAL NORTH DAKOTA DURING THE LATE AFTERNOON AND OVERNIGHT HOURS. SOME OF THE THUNDERSTORMS WILL LIKELY BE SEVERE WITH MODERATE TO HEAVY RAIN...LARGE DAMAGING HAIL...AND DAMAGING WINDS THE PRIMARY THREAT. IN ADDITION...ISOLATED TORNADOES ARE POSSIBLE GIVEN THE AMOUNT OF INSTABILITY PRESENT AND THE MAGNITUDE OF THE WIND SHEAR. ON THURSDAY SHOWERS ARE LIKELY IN THE WEST AND NORTH CENTRAL...WITH A CHANCE OF THUNDERSTORMS IN THE SOUTH CENTRAL AND EAST. THERE IS A CHANCE OF URBAN AND SMALL STREAM FLOODING WITH THIS STORM SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT OVER MOST OF WEST AND CENTRAL NORTH DAKOTA. SPOTTERS ARE URGED TO CALL THE BISMARCK NATIONAL WEATHER SERVICE...OR LOCAL LAW ENFORCEMENT...WITH ANY SEVERE WEATHER REPORTS.
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 2:54 AM CDT | Severe Thunderstorm Warning | BIS | Williams | 66 min |
| Jun 6, 4:41 AM CDT | Flood Watch | BIS | Adams, Billings, Bottineau, Bowman, Burke, Divide and 16 more | 30 hr |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.